Alert archive / Texas / Red Flag Warnings in 2014

Red Flag Warning 12, NWS Lubbock, TX

April 1, 201410 counties in Texas

NWS Lubbock, TX issued this red flag warning at Apr 1, 2014, 5:04 AM CDT for 10 counties in Texas. It took effect at Apr 1, 2014, 2:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 1, 2014, 5:04 AM CDT (10:04 UTC)
In effect from
Apr 1, 2014, 2:00 PM CDT
Expired
Apr 1, 2014, 9:01 PM CDT
In force
7 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 64 km from the middle of the area, began a volume at 10:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 10.1 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2014-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2014-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5552 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

289 
WWUS84 KLUB 011004
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
504 AM CDT TUE APR 1 2014

TXZ035-041-011815-
/O.CAN.KLUB.FW.A.0012.140401T1900Z-140402T0300Z/
/O.NEW.KLUB.FW.A.0013.140402T1600Z-140403T0300Z/
/O.NEW.KLUB.FW.A.0014.140403T1600Z-140404T0300Z/
LUBBOCK-LYNN-
504 AM CDT TUE APR 1 2014

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR
GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH
FIRE DANGER FOR THE SOUTH PLAINS...ROLLING PLAINS...AND THE
EXTREME SOUTHERN TEXAS PANHANDLE... 
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR
GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH
FIRE DANGER FOR THE SOUTH PLAINS...ROLLING PLAINS...AND THE
EXTREME SOUTHERN TEXAS PANHANDLE... 
...FIRE WEATHER WATCH IS CANCELLED FOR TODAY FOR SUSTAINED 20 FOOT
WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15
PERCENT OR LESS AND HIGH FIRE DANGER FOR LUBBOCK AND LYNN COUNTIES...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FROM
THURSDAY MORNING THROUGH THURSDAY EVENING. THE FIRE WEATHER WATCH
FOR TODAY HAS BEEN CANCELLED FOR LUBBOCK AND LYNN COUNTIES AND
REPLACED WITH A RANGELAND FIRE DANGER STATEMENT.

* WIND...SOUTHWEST SUSTAINED AT 20 TO 25 MPH ON WEDNESDAY AND WEST
  SUSTAINED AT 25 TO 30 MPH ON THURSDAY.

* HUMIDITY...DROPPING TO 5 TO 10 PERCENT EACH DAY.

* FUELS...DRY TO CRITICALLY DRY.

* TIMING...WEDNESDAY AND THURSDAY AFTERNOONS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ021>023-027>029-033-034-039-040-011815-
/O.UPG.KLUB.FW.A.0012.140401T1900Z-140402T0300Z/
/O.NEW.KLUB.FW.W.0012.140401T1900Z-140402T0300Z/
/O.NEW.KLUB.FW.A.0013.140402T1600Z-140403T0300Z/
/O.NEW.KLUB.FW.A.0014.140403T1600Z-140404T0300Z/
PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-COCHRAN-HOCKLEY-YOAKUM-
TERRY-
504 AM CDT TUE APR 1 2014

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM
CDT THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR
GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH
FIRE DANGER FOR THE WESTERN SOUTH PLAINS AND EXTREME SOUTHWESTERN
TEXAS PANHANDLE... 
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR
GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH
FIRE DANGER FOR THE SOUTH PLAINS...ROLLING PLAINS...AND EXTREME
SOUTHERN TEXAS PANHANDLE... 
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY
MORNING THROUGH THURSDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20
MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS
AND HIGH FIRE DANGER FOR THE SOUTH PLAINS...ROLLING PLAINS...AND 
EXTREME SOUTHERN TEXAS PANHANDLE...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM
CDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS
FIRE WEATHER WATCH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING. IN ADDITION...A SECOND FIRE WEATHER WATCH HAS
BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM THURSDAY
MORNING THROUGH THURSDAY EVENING. 

* WIND...SOUTH TO SOUTHWEST SUSTAINED AT 20 TO 25 MPH.

* HUMIDITY...DROPPING TO 5 TO 10 PERCENT.

* FUELS...DRY TO CRITICALLY DRY.

* TIMING...FROM EARLY THIS AFTERNOON THROUGH MID EVENING.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE
HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND
THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ024>026-030>032-036>038-042>044-011815-
/O.NEW.KLUB.FW.A.0013.140402T1600Z-140403T0300Z/
/O.NEW.KLUB.FW.A.0014.140403T1600Z-140404T0300Z/
BRISCOE-HALL-CHILDRESS-FLOYD-MOTLEY-COTTLE-CROSBY-DICKENS-KING-
GARZA-KENT-STONEWALL-
504 AM CDT TUE APR 1 2014

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR
GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH
FIRE DANGER FOR THE SOUTH PLAINS...ROLLING PLAINS...AND EXTREME
SOUTHERN TEXAS PANHANDLE... 
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY
MORNING THROUGH THURSDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20
MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS
AND HIGH FIRE DANGER FOR THE SOUTH PLAINS...ROLLING PLAINS...AND 
EXTREME SOUTHERN TEXAS PANHANDLE...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING. A SECOND FIRE WEATHER WATCH HAS ALSO BEEN
ISSUED FROM THURSDAY MORNING THROUGH THURSDAY EVENING.

* WIND...SOUTHWEST SUSTAINED AT 20 TO 25 MPH ON WEDNESDAY AND WEST
  SUSTAINED AT 20 TO 30 MPH ON THURSDAY.

* HUMIDITY...DROPPING TO 5 TO 10 PERCENT EACH DAY.

* FUELS...DRY TO CRITICALLY DRY.

* TIMING...WEDNESDAY AND THURSDAY AFTERNOONS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
2 follow-up statements
065 
WWUS84 KLUB 011926
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
226 PM CDT TUE APR 1 2014

TXZ021>023-027>029-033-034-039-040-020300-
/O.CON.KLUB.FW.W.0012.000000T0000Z-140402T0300Z/
/O.CON.KLUB.FW.A.0013.140402T1600Z-140403T0300Z/
/O.CON.KLUB.FW.A.0014.140403T1600Z-140404T0300Z/
PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-COCHRAN-HOCKLEY-YOAKUM-
TERRY-
226 PM CDT TUE APR 1 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...
RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE
DANGER FOR THE WESTERN SOUTH PLAINS AND FAR SOUTHWEST TEXAS PANHANDLE...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR
GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH
FIRE DANGER FOR THE ENTIRE SOUTH PLAINS AREA... 
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR
GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH
FIRE DANGER FOR THE ENTIRE SOUTH PLAINS AREA...

* WIND...WILL BE OUT OF THE SOUTH TO SOUTHWEST SUSTAINED AT 20 TO
  25 MPH THIS AFTERNOON AND EVENING...AND AGAIN ON WEDNESDAY. WEST
  WINDS AROUND 25 TO 30 MPH ARE EXPECTED ON THURSDAY.

* HUMIDITY...DROPPING TO 5 TO 10 PERCENT EACH AFTERNOON.

* FUELS...ARE DRY TO CRITICALLY DRY.

* TIMING...FROM EARLY THIS AFTERNOON THROUGH MID EVENING.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE
HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND
THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ024>026-030>032-035>038-041>044-020300-
/O.CON.KLUB.FW.A.0013.140402T1600Z-140403T0300Z/
/O.CON.KLUB.FW.A.0014.140403T1600Z-140404T0300Z/
BRISCOE-HALL-CHILDRESS-FLOYD-MOTLEY-COTTLE-LUBBOCK-CROSBY-DICKENS-
KING-LYNN-GARZA-KENT-STONEWALL-
226 PM CDT TUE APR 1 2014

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH
OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND
HIGH FIRE DANGER FOR THE ENTIRE SOUTH PLAINS AREA... 
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR
GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH
FIRE DANGER FOR THE ENTIRE SOUTH PLAINS AREA...

* WIND...WILL BE OUT OF THE SOUTHWEST AND SUSTAINED AT 20 TO 25
  MPH ON WEDNESDAY AND OUT OF THE WEST SUSTAINED AT 25 TO 30 MPH
  ON THURSDAY.

* HUMIDITY...WILL DROP TO 5 TO 10 PERCENT EACH AFTERNOON.

* TEMPERATURES...WILL BE WELL ABOVE AVERAGE ON WEDNESDAY...COOLING
  TO NEAR AVERAGE ON THURSDAY.

* FUELS...WILL CONTINUE TO BE DRY TO CRITICALLY DRY.

* TIMING...WEDNESDAY AND THURSDAY AFTERNOONS AND EARLY EVENINGS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
914 
WWUS84 KLUB 020201
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
901 PM CDT TUE APR 1 2014

TXZ021>023-027>029-033-034-039-040-021200-
/O.CAN.KLUB.FW.W.0012.000000T0000Z-140402T0300Z/
/O.CON.KLUB.FW.A.0013.140402T1600Z-140403T0300Z/
/O.CON.KLUB.FW.A.0014.140403T1600Z-140404T0300Z/
PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-COCHRAN-HOCKLEY-YOAKUM-
TERRY-
901 PM CDT TUE APR 1 2014

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH
OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND
HIGH FIRE DANGER FOR THE WESTERN SOUTH PLAINS AND FAR SOUTHWEST 
TEXAS PANHANDLE... 
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...
...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE RED
FLAG WARNING. 

* WIND...SOUTHWEST 20 TO 25 MPH WEDNESDAY THEN WEST 25 TO 30 MPH
  THURSDAY. 

* HUMIDITY...DROPPING TO 5 TO 10 PERCENT EACH AFTERNOON.

* FUELS...DRY TO CRITICALLY DRY.

* TIMING...LATE MORNING THROUGH MID EVENING BOTH DAYS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

&&

$$

TXZ024>026-030>032-035>038-041>044-021200-
/O.CON.KLUB.FW.A.0013.140402T1600Z-140403T0300Z/
/O.CON.KLUB.FW.A.0014.140403T1600Z-140404T0300Z/
BRISCOE-HALL-CHILDRESS-FLOYD-MOTLEY-COTTLE-LUBBOCK-CROSBY-DICKENS-
KING-LYNN-GARZA-KENT-STONEWALL-
901 PM CDT TUE APR 1 2014

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH
OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND
HIGH FIRE DANGER FOR THE ENTIRE SOUTH PLAINS AREA...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...

* WIND...WILL BE OUT OF THE SOUTHWEST AND SUSTAINED AT 20 TO 25 
  MPH ON WEDNESDAY AND OUT OF THE WEST SUSTAINED AT 25 TO 30 MPH 
  ON THURSDAY. 

* HUMIDITY...WILL DROP TO 5 TO 10 PERCENT EACH AFTERNOON.

* TEMPERATURES...WILL BE WELL ABOVE AVERAGE ON WEDNESDAY...
  COOLING TO NEAR AVERAGE ON THURSDAY. 

* FUELS...WILL CONTINUE TO BE DRY TO CRITICALLY DRY.

* TIMING...WEDNESDAY AND THURSDAY AFTERNOONS AND EARLY EVENINGS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Apr 1, 4:20 AM CDT, 44 minutes earlier.

Area forecast discussion, Apr 1, 4:20 AM CDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
420 AM CDT TUE APR 1 2014

.SHORT TERM...
BROAD SOUTHWESTERLY FLOW WILL PERSIST THROUGH WEDNESDAY MORNING WITH
DIRECTION VECTORS VEERING WITH TIME AS LOBE OF ENERGY SWINGS AROUND
UPPER LOW IN THE PACIFIC NORTHWEST. PRIMARY CONCERN TODAY CONTINUES
TO BE PROSPECTS FOR FIRE WEATHER MAINLY ACROSS THE NORTH.  H7 HEIGHT
GRADIENTS OF AROUND 50M/200NM WOULD SUPPORT A MAX 25ISH KT WIND
SPEEDS ACROSS THE NORTH.  THIS GRADIENT IS A TAD LESS THAN MONDAY
THOUGH THESE SPEEDS CONTINUE TO REMAIN A CONCERN GIVEN LOW RH
VALUES AND FUEL STATES.

LOOKING AT HINTS THAT WOULD HOLD WIND SPEEDS DOWN...THERE IS A
STREAM OF UPPER LEVEL MOISTURE INDICATED ON MODELS FROM TEXAS
WESTWARD ALONG THE SOUTHERN US BORDER THOUGH SKIES REMAIN CLEAR
THOUGH THERE ARE HINTS OF ITS EFFECTS IN THE FORM OF
OROGRAPHICALLY INDUCED CLOUDS OFF THE APACHE MOUNTAINS. DATA
SUGGEST THAT WE COULD SEE AT LEAST PARTIAL OBSCURATION ACROSS THE
SOUTHERN PART OF THE REGION THIS AFTERNOON. H7 WIND MAX WILL
QUICKLY OVERSPREAD THE REGION LATER THIS MORNING THOUGH THE
MORPHOLOGY OF THE MAXIMUM IS SOMEWHAT COMPLEX WITH TIME THOUGH
INDICATIONS ARE THAT INTERACTIONS WITH FRONTAL BOUNDARY THIS
MORNING WILL COMPLICATE THE VERTICAL THERMAL PROFILE. FCST
SOUNDINGS INDICATE A SHARP INVERSION AROUND 850 MB WHICH IS NOT
MIXED UNTIL MID AFTERNOON AT KLBB AND LOOKS TO REMAIN INTACT AT
KCDS. THIS IS THE RESULT OF THE FRONTAL BOUNDARY WHICH PUSHED IN
OVERNIGHT. IN FACT...THIS FRONT/DRYLINE INTRODUCES A FAIR BIT OF
UNCERTAINTY IN THE WIND SPEEDS TODAY. NEVERTHELESS...A
DETERMINISTIC DECISION MUST BE MADE AND WEIGHING THE AVAILABLE
DATA...WILL UPGRADE THE FIRE WEATHER WATCH AREA TO A WARNING WITH
THE EXCEPTION OF LUBBOCK AND LYNN COUNTIES WHICH WILL BE COVERED
WITH AN RFD AS WILL THE COLUMN OF COUNTIES TO THE EAST.

PROSPECTS FOR TSRA OUT EAST REMAIN QUITE SLIM AND THOUGH AN INCREASE
IS MADE IN POPS DOWN IN STONEWALL COUNTY...UP TO AROUND 10
PCT...THIS REMAINS BELOW MENTIONABLE LEVELS.  HOWEVER...THIS AREA
WILL QUITE LIKELY SEE CONVECTION OFF TO THE EAST LATE THIS
AFTERNOON/EVENING.

&&

.LONG TERM...
WARM...BREEZY...AND DRY CONDITIONS WILL PROMOTE AN ENHANCED FIRE
WEATHER THREAT THROUGH THURSDAY...WHILE THE WEEKEND BRINGS THE
POSSIBILITY FOR SHOWERS/THUNDERSTORMS TO HOPEFULLY PROVIDE SOME
DESPERATELY NEEDED RAINFALL.

SOUTHWEST FLOW ALOFT WILL LEAD TO RENEWED SURFACE TROUGHING IN THE
FRONT RANGE EXTENDING INTO THE TEXAS PANHANDLE WEDNESDAY...PRODUCING
SOUTHWEST SURFACE WINDS IN THE 25-30 MPH RANGE ON THE CAPROCK WITH
LOCATIONS IN THE ROLLING PLAINS/FAR SOUTHEAST PANHANDLE AT 20-25
MPH. POSITIONING OF THE REGION WEST OF THE DRYLINE WILL PROMOTE
ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ONCE AGAIN AS
TEMPERATURES WARM INTO THE UPPER 70S-MID 80S WEST OF THE ESCARPMENT
AND MID 80S-NEAR 90 EAST. THURSDAY WILL BE INFLUENCED BY A
WELL-ADVERTISED UPPER SYSTEM EJECTING OUT OF THE ROCKIES AND INTO
THE CENTRAL PLAINS. AS IT DOES SO...AN H70/H50 WIND MAX NEAR 50
KTS/80-90 KTS RESPECTIVELY WILL MOVE ACROSS PORTIONS OF THE FAR
SOUTHERN PANHANDLE...SOUTH PLAINS...AND ROLLING PLAINS. THESE
COMBINED WITH AN H70 200 NAUTICAL MILE HEIGHT GRADIENT NEAR 60
METERS AND AN EARLY DAY PACIFIC FRONT SHOULD PROMOTE WESTERLY
SURFACE WINDS OF NEAR 30 MPH...LIKELY LEADING TO A WIND ADVISORY
WITHIN THE NEXT FEW FORECAST PACKAGES. BLOWING DUST AND CRITICAL
FIRE WEATHER SHOULD BE A CERTAINTY AREAWIDE DESPITE COOLER
TEMPERATURES...MID 60S-LOW 70S ON THE CAPROCK AND MID 70S-NEAR 80
OFF. A CANADIAN COOL FRONT WILL THEN MOVE IN THURSDAY NIGHT AND
PROVIDE FOR A COOLDOWN INTO THE 60S TO ROUND OUT THE WEEK.

AFTER A SHORT PERIOD OF ZONAL FLOW/SUBTLE SHORTWAVE RIDGING
FRIDAY...SOUTHWEST FLOW WILL BECOME ESTABLISHED ONCE AGAIN FOR THE
WEEKEND AS AN UPPER TROUGH MOVES INTO THE DESERT SOUTHWEST/CHIHUAHUA
AND ATTEMPTS TO DRAW UP SOME GULF MOISTURE. STILL A GOOD DEAL OF
UNCERTAINTY IN HOW QUICKLY OR FAR THIS MOISTURE WILL STREAM IN TO
PRODUCE BONAFIDE PRECIPITATION CHANCES...SO WILL LEAVE A SLIGHT
CHANCE IN BEGINNING SATURDAY AFTERNOON AT THIS TIME. WILL ALSO OPT
TO EXTEND MENTION THROUGH SUNDAY AFTERNOON WITH COOLING ALOFT
UNDERNEATH THE BASE OF THE TROUGH AND A CANADIAN COLD FRONT IN THE
VICINITY. WILL MAINTAIN THUNDER MENTION THROUGHOUT AS MODEL
SOUNDINGS SHOW ADEQUATE INSTABILITY...BUT WILL HAVE TO WATCH A
POTENTIAL CIRRUS SHIELD SATURDAY.

PACIFIC RIDGING LOOKS TO TAKE SHAPE INTO NEXT WEEK...LEADING TO
WARMING TEMPERATURES AND THE RETURN OF DRY CONDITIONS.

&&

.FIRE WEATHER...
A TRICKY FIRE WEATHER SITUATION FOR TODAY WITH THE PRESENCE OF A
FRONTAL BOUNDARY AND A DRYLINE ACROSS OUR CWFA.  THIS BOUNDARY
SHOULD MELD INTO A N/S ORIENTED LINE PERHAPS JUST EAST OF
INTERSTATE 27 BY LATE THIS AFTERNOON. WIND SPEEDS SHOULD RAMP
UPWARD WEST OF THE BOUNDARY EARLY THIS AFTERNOON WITH THE BEST
CONFIDENCE IN RED FLAG CONDITIONS ACROSS THE WESTERN TWO ROWS OF
COUNTIES WHERE RH VALUES OF 5-10 PCT WILL COMBINE WITH WINDS
AROUND 25 MPH.

CRITICAL CONDITIONS WILL BE LIKELY WEDNESDAY ON THE CAPROCK AND
PERHAPS EAST OF THE ESCARPMENT. THE ENTIRE EXTREME SOUTHERN
PANHANDLE...SOUTH PLAINS...AND ROLLING PLAINS AREA WILL SEE
CRITICAL CONDITIONS THURSDAY WITH PASSAGE OF AN UPPER LEVEL
DISTURBANCE. A REPRIEVE SHOULD BE IN STORE FOR FRIDAY AND INTO THE
WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        79  44  77  44  65 /   0   0   0   0   0
TULIA         79  46  81  45  68 /   0   0   0   0   0
PLAINVIEW     81  47  83  46  69 /   0   0   0   0   0
LEVELLAND     85  49  83  46  68 /   0   0   0   0   0
LUBBOCK       84  49  85  48  71 /   0   0   0   0   0
DENVER CITY   82  50  82  48  69 /   0   0   0   0   0
BROWNFIELD    83  51  85  48  71 /   0   0   0   0   0
CHILDRESS     79  51  87  50  76 /   0  10   0   0   0
SPUR          83  53  88  50  76 /   0  10   0   0   0
ASPERMONT     84  63  90  52  79 /  10  10   0   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR THE FOLLOWING ZONES: TXZ021>044.

FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR THE FOLLOWING ZONES: TXZ021>044.

RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 10 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES:
TXZ021>023-027>029-033-034-039-040.

&&

26/31
Hazardous weather outlook, Apr 1, 4:49 AM CDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
449 AM CDT TUE APR 1 2014

TXZ021>044-021000-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
449 AM CDT TUE APR 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

FIRE WEATHER

ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS
AFTERNOON INTO THE EARLY EVENING HOURS WITH THE HIGHEST RISK WEST
OF THE INTERSTATE 27 CORRIDOR WHERE A RED FLAG WARNING IS IN
EFFECT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED
WEDNESDAY WITH THE GREATEST THREAT WEST OF THE CAPROCK ESCARPMENT.
THURSDAY MAY BECOME A SIGNIFICANT DAY OF CONCERN AS CRITICAL FIRE
WEATHER CONDITIONS WILL LIKELY OCCUR ACROSS THE ENTIRE OUTLOOK
AREA.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY OR TONIGHT. PLEASE
REPORT ANY WILDFIRES TO YOUR LOCAL FIRE DEPARTMENT.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 5:04 AM CDTFire Weather WatchLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more23 hr
Apr 1, 5:04 AM CDTFire Weather WatchLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more47 hr

Nearby

Red Flag Warnings in Texas, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.